Alert archive / Arizona / Red Flag Warnings in 2025
Red Flag Warning 3, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Feb 28, 2025, 1:35 PM MST for 6 counties in Arizona. It took effect at Mar 1, 2025, 11:00 AM MST. It was in force for 7 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 28, 2025, 1:35 PM MST (20:35 UTC)
- In effect from
- Mar 1, 2025, 11:00 AM MST
- Expired
- Mar 1, 2025, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 12:50 PM MST | DUST STORM | 2 Ene Arizona City, AZ | Near zero visibility in dust causing minor auto accident. |
| Mar 1, 12:55 PM MST | DUST STORM | 5 N Avra Valley, AZ | Pinal Airpark reports visibility of less than 0.25 mile due to dust storm. |
| Mar 1, 1:49 PM MST | NON-TSTM WND GST 59 | 5 Wsw Huachuca City, AZ | AWOS station KALK gusted to 59 mph. |
| Mar 1, 2:30 PM MST | NON-TSTM WND GST 60 | 3 Ssw Patagonia, AZ | Mesonet station CW4232 Patagonia gusted to 60 mph. |
| Mar 1, 4:38 PM MST | DUST STORM | 2 Se Picacho, AZ | Less than one quarter mile visibility reported by blowing dust sensor. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4143 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
992 WWUS85 KTWC 282035 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 135 PM MST Fri Feb 28 2025 AZZ151-152-154-011200- /O.UPG.KTWC.FW.A.0002.250301T1800Z-250302T0100Z/ /O.NEW.KTWC.FW.W.0003.250301T1800Z-250302T0100Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 135 PM MST Fri Feb 28 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST SATURDAY FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY, AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, AND 154... * AFFECTED AREA...Fire Weather Zones 151, 152 and 154 which includes southeastern Pinal county, eastern Pima county, southern Graham and Greenlee counties, and all of Santa Cruz and Cochise counties. * TIMING...From 11 AM to 6 PM MST Saturday. * WINDS...South 25 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...7 to 12 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ150-011200- /O.NEW.KTWC.FW.W.0003.250301T1800Z-250302T0100Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- 135 PM MST Fri Feb 28 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST SATURDAY FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY, AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONE 150... * AFFECTED AREA...Fire Weather Zone 150 which includes Pima County and southeast Pinal County. * TIMING...From 11 AM to 6 PM MST Saturday. * WINDS...Southwest 25 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...8 to 13 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
035 WWUS85 KTWC 010733 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 1233 AM MST Sat Mar 1 2025 AZZ150>152-154-020100- /O.CON.KTWC.FW.W.0003.250301T1800Z-250302T0100Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 1233 AM MST Sat Mar 1 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY, AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152 and 154... * AFFECTED AREA...Fire Weather Zones 150, 151, 152 and 154. * TIMING...From 11 AM this morning to 6 PM MST this evening. * WINDS...South to southwest 20 to 30 mph with gusts 40-45 mph. The strongest winds will occur across central Pima, eastern Pima, Santa Cruz and southwest Cochise counties where wind gusts to 50 mph will be possible. * RELATIVE HUMIDITY...7 to 12 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
709 WWUS85 KTWC 012010 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 110 PM MST Sat Mar 1 2025 AZZ152-021200- /O.NEW.KTWC.FW.A.0003.250303T1800Z-250304T0200Z/ /O.CON.KTWC.FW.W.0003.000000T0000Z-250302T0100Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 110 PM MST Sat Mar 1 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY, AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152 AND 154... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... * AFFECTED AREA...Fire Weather Zone 152. * TIMING...For the Red Flag Warning, until 6 PM MST this evening. For the Fire Weather Watch, from Monday morning through Monday evening. * WINDS...For this afternoon, south to southwest 20 to 30 mph with gusts 40-45 mph this afternoon. The strongest winds will occur across central Pima, eastern Pima, Santa Cruz and southwest Cochise counties where wind gusts to 50 mph will be possible. For Monday, west winds at 20 to 30 mph with gusts 40 to 45 mph possible. * RELATIVE HUMIDITY...7 to 12 percent this afternoon and 9 to 18 percent Monday. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Fire Weather Watch for portions of Southeast Arizona. && $$ AZZ150-151-154-020100- /O.CON.KTWC.FW.W.0003.000000T0000Z-250302T0100Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 110 PM MST Sat Mar 1 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY, AND A VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152 AND 154... * AFFECTED AREA...Fire Weather Zones 150, 151 and 154. * TIMING...Until 6 PM MST this evening. * WINDS...South to southwest 20 to 30 mph with gusts 40-45 mph. The strongest winds will occur across central Pima, eastern Pima, Santa Cruz and southwest Cochise counties where wind gusts to 50 mph will be possible. * RELATIVE HUMIDITY...7 to 12 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
277 WWUS85 KTWC 020053 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 553 PM MST Sat Mar 1 2025 AZZ152-020900- /O.EXP.KTWC.FW.W.0003.000000T0000Z-250302T0100Z/ /O.CON.KTWC.FW.A.0003.250303T1800Z-250304T0200Z/ Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- 553 PM MST Sat Mar 1 2025 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 152... ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR FIRE WEATHER ZONES 150, 151, 152 AND 154... * AFFECTED AREA...Fire Weather Zone 152. * TIMING...From Monday morning through Monday evening. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...9 to 18 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Fire Weather Watch for portions of Southeast Arizona. && $$ AZZ150-151-154-020200- /O.EXP.KTWC.FW.W.0003.000000T0000Z-250302T0100Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 553 PM MST Sat Mar 1 2025 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR FIRE WEATHER ZONES 150, 151, 152 AND 154... The critical fire weather conditions have subsided and therefore, the Red Flag Warning has been allowed to expire at 6 PM MST. Localize areas may have near critical fire weather conditions until 8 PM MST. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Feb 28, 2:31 AM MST, 11 hours 4 minutes earlier.
Area forecast discussion, Feb 28, 2:31 AM MST, 11 hours 4 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 231 AM MST Fri Feb 28 2025 .SYNOPSIS... A series of weather systems will move across the region, with one on Saturday and another on Monday. These systems will bring breezy to windy southwest winds, elevated fire weather conditions, cooler temperatures, and a slight chance of showers. && .DISCUSSION...Water vapor imagery this morning showed a small upper level low SW of Phoenix and a larger upper low around 430 miles W of LA. The small upper low will lift to the NE today across AZ with weak ridging over southern AZ. Highs today, depending on location, will be up to 5 degrees warmer than yesterday. Wind speeds will be much lighter versus what occurred yesterday. The upper low west of LA this morning will be our weather maker tomorrow producing strong gusty S-SW winds with gusts up to 45 mph, areas of blowing dust, near critical fire weather conditions, where a fire weather watch is in effect for the eastern half of the area, slightly warmer high temperatures, and as the system moves across the state tomorrow night, is a slight 10% to 20% chance for light showers N/NE of Tucson Sat night. Sunday will be cooler for most of the area in the wake of Saturdays system. Highs, depending on location, will run 2 to 11 degrees cooler than Saturday. The exception will be across western half of Pima county where they will run up to 5 degrees warmer than Saturday. Monday will see another weather system impacting the area will gusty winds, near critical fire weather conditions east of a Safford to Sierra Vista line, a slight 10% to 25% chance for light precipitation, mainly N/NE of Tucson, and cooler high temperatures across the western two-thirds of the fcst area. Tuesday will be the coolest day of this 7-day forecast package under cool NW flow aloft. Highs mostly in the 60s will run 5 to 10 degrees below normal. Warmer high temperatures Wed/Thu although there are differences in the ensemble and deterministic model world with timing of a Pacific system moving into the state at the end of next week. && .AVIATION... Valid through 01/12Z. SKC thru 28/18z then SCT areas of cirrus clouds AOA 20k ft AGL moving across the area thru the end of valid pd. SFC winds vrbl less then 10 kts thru 28/16z then WLY 5-12 kts with ocnl gusts to 20 kts thru 01/03z then bcmg terrain driven less than 10 kts thru the end of valid pd. Aviation discussion not updated with TAF amendments. && .FIRE WEATHER...Lighter winds today before another round of gusty winds impact the area on Saturday. Sustained 20 ft winds from the south-southwest at 20 to 30 MPH with gusts to 45 MPH and minimum RH around 8 to 12 percent in the afternoon. A Fire Weather Watch is in effect Saturday form 11 am to 6 pm MST for Fire Weather Zones 151, 152 and 154 or mainly across the eastern half of southeast Arizona. Less wind Sunday before gusty winds return to the area on Monday with potential for near critical fire weather conditions across eastern parts of Cochise county. Roller coaster ride in temperatures as these weather systems move across the area. && .TWC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday morning through Saturday afternoon for AZZ151-152-154. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 1:40 PM MST | Blowing Dust Advisory | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 28 hr |
Nearby
Red Flag Warnings in Arizona, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.